Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 222, NWS Fort Worth, TX

June 3, 2003Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 3, 2003, 7:42 PM CDT for Lampasas County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2003, 7:42 PM CDT (00:42 UTC)
Expired
Jun 3, 2003, 8:45 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lampasas County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:05 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 3, 6:05 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUN 3 2003

PUBLIC UPDATE...
HAVE UDPATED FOR WATCH...AND TO INCLUDE THREAT OF SEVERE.    42

605 PM AVIATION DISCUSSION...
MOST OF THE NIGHT WILL BE QUIET.  THUNDERSTORMS IN EASTERN NEW
MEXICO MAY MOVE INTO NORTH TEXAS EARLY WEDNESDAY MORNING.  UNTIL
THEN WINDS WILL BE LIGHT WITH SOME HIGH CLOUDS.  59

CONVECTION HAS ALREADY DEVELOPED THIS AFTERNOON...ALONG A WEAK
CONVERGENCE ZONE IN CENTRAL TEXAS...AND ACROSS PORTIONS OF EASTERN
NEW MEXICO. SHORT TERM MODEL GUIDANCE IS IN REMARKABLE AGREEMENT ON
THE CONVECTION ACROSS WEST TEXAS DEVELOPING INTO A LARGE MCS...AND
MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS OVERNIGHT. HOWEVER...A
GREAT DEAL OF UNCERTAINTY REMAINS...ESPECIALLY GIVEN SIMILAR
CONDITIONS FORECAST FOR LAST SUNDAY. WITH THIS IN MIND...WILL PLACE
HIGHEST CHANCE POPS ACROSS WESTERN ZONES...AS MCS WILL LIKELY
PROPAGATE INTO STRONGEST LOW-LEVEL MOISTURE ADVECTION...WHICH WILL
LIKELY OCCUR WEST OF OUR FORECAST AREA. GIVEN WEAK CINH FORECAST TO
REMAIN ACROSS THE DFW/ACT REGIONS AND PROGS OF WEAK SYSTEM RELATIVE
LOW-LEVEL WINDS ACROSS THE AREA...WILL TAPER POPS TO LOW CHANCE
ACROSS THE I-35 CORRIDOR...AND KEEP ONLY SLIGHT CHANCES IN THE FAR
EAST. GUIDANCE FROM NUMEROUS MODELS /GFS-CANADIAN-UKMET/ CONTINUE TO
PAINT A WET PICTURE ACROSS NORTH TEXAS THROUGH FRIDAY. HOWEVER...
GIVEN AMOUNT OF UNCERTAINTY CONCERNING WHERE UPPER WAVES WILL TRACK
AND THE RESULTANT LOCATION OF RESIDUAL SURFACE BOUNDARIES...WILL
ONLY PLACE SLIGHT CHANCE POPS IN THE FORECAST. IN TERMS OF
TEMPERATURES...WILL FOLLOW A WARMER SOLUTION THAN WHAT HAS BEEN
FORECAST FOR THE LAST SEVERAL DAYS...AS BOTH MAXES AND MINS HAVE
BEEN WARMER THAN MOS NUMBERS.

THE EXTENDED PORTION OF THIS FORECAST APPEARS TO FAVOR A DRIER AND
WARMER PATTERN...AS ALL MEDIUM RANGE GUIDANCE IS IN AGREEMENT ON
BUILDING AN UPPER RIDGE ACROSS THE GULF OF MEXICO AND INTO TEXAS BY
THIS WEEKEND. THE LATEST GFS WANTS TO SWEEP ANOTHER FAST MOVING COLD
FRONT ACROSS THE REGION ON SUNDAY. HOWEVER...WILL WAIT FOR
ADDITIONAL CONTINUITY IN MODEL RUNS TO FORECAST COOLER TEMPERATURES
AND CHANCES OF RAIN. FOR NOW...WILL CONTINUE WITH A DRY AND SLOW
WARMING TREND THROUGH NEXT TUESDAY.

DFW   69  90  69  89 /  30  20  20  20
ACT   71  91  71  91 /  30  30  20  20
PRX   67  87  67  87 /  20  20  20  20
DTO   68  89  68  88 /  30  20  20  20
TKI   68  89  68  87 /  30  20  20  20
DAL   69  90  69  89 /  30  20  20  20
TRL   70  90  70  89 /  20  20  20  20
CRS   71  90  71  90 /  20  30  20  20
TPL   72  89  72  92 /  30  30  20  20

.FWD...NONE.

65/DD
Hazardous weather outlook, Jun 3, 3:55 PM CDT, 3 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING
THROUGH THE OVERNIGHT HOURS ACROSS THE WESTERN HALF OF NORTH TEXAS.
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF THE I-35
CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE WEATHER
THREATS. HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
SOME OF THESE STORMS.

STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS THE PANHANDLE
INTO THE PERMIAN BASIN LATE THIS AFTERNOON. THESE STORMS WILL MOVE
SOUTHEAST TONIGHT...AND ARE EXPECTED TO MOVE INTO THE WESTERN PART
OF NORTH TEXAS LATE THIS EVENING INTO THE EARLY MORNING HOURS...
AND ELSEWHERE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY AS NORTHWESTERLY FLOW ALOFT BRINGS A SERIES OF UPPER
LEVEL DISTURBANCES ACROSS THE REGION. AN UPPER LEVEL RIDGE WILL START
TO BUILD IN ACROSS THE STATE ON SATURDAY BRINGING DRY WEATHER TO
NORTH TEXAS INTO THE EARLY PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 1 AM NORTHWEST OF
A GAINESVILLE...TO GOLDTHWAITE LINE. SPOTTER ACTIVATION MAY BE
REQUIRED ACROSS THE REST OF THE AREA ALONG AND WEST OF THE I-35
CORRIDOR AFTER 1 AM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:54 PM CDTSevere Thunderstorm WarningFWDMills66 min
Jun 3, 10:03 PM CDTSevere Thunderstorm WarningFWDComanche57 min
Jun 3, 11:34 PM CDTSevere Thunderstorm WarningFWDMills56 min
Jun 3, 11:52 PM CDTSevere Thunderstorm WarningFWDLampasas53 min
Jun 4, 12:48 AM CDTSevere Thunderstorm WarningFWDHood42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.